Georgia, 2025Heavy Rain in Georgia, August 25, 2025
August 25, 2025 · NWS JAX · 1 event in 1 county or zone
A weak trough of low pressure lingered over the area. This feature combined with high moisture, diurnal instability and sea breezes produced localized heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough of low pressure lingered over the area. This feature combined with high moisture, diurnal instability and sea breezes produced localized heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 12:31 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 25, 12:31 PM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
131 PM EDT Mon Aug 25 2025
...New SHORT TERM, LONG TERM...
.NEAR TERM...
(Today through Tonight)
Issued at 220 AM EDT Mon Aug 25 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
A weak trough of low pressure, left over from the old front, will
remain over the area today, drifting eastward while a new cold
front approaches from the northwest. The cold front will move into
southeast GA this afternoon and then press southward over northeast
FL tonight, and be at a position from about St Augustine to Gainesville
or Ocala by sunrise on Tuesday. Low level convergence and daytime
heating should be able to generate scattered to numerous showers
and storms during the day, mainly over northeast FL where the
better instability and low level forcing is expected. The main
threat will be locally heavy rainfall, frequent lightning, and
gusty winds. Notably, temps aloft at 500 mb remain fairly warm at
about -5.2C and lapse rates are not impressive. Mainly for northeast
FL, precip rates on the order of about 2-3 inches per hour are
possible with totals near 3-4 inches possible in very isolated
spots with the favorable parameters being PWATs of about 1.8 to 2
inches and warm cloud depths of at least 13 kft. Highs today will
be warmer than the past 2 days, owing to more insolation with
highs in the lower 90s.
Precip expected to be isolated to scattered this evening with most
of the activity in the eastern zones and northeast FL as the cool
front enters the northwest zones. The precip will diminish through
the evening as the front continues it's progress southeastward,
along with a drier airmass finally making it's way into the forecast
area. PWAT values will drop considerably for most areas including
down to about 1 inch for southeast GA by early morning. The drier
air airmass will lead to lower overnight lows down into the
mid/upper 60s for most of southeast GA, and lower 70s for northeast
FL with clearer skies, except for sct-bkn high clouds.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 130 PM EDT Mon Aug 25 2025
Cold front over north-central FL Tuesday morning will gradually
shift south of the area as a dry airmass settles in the wake of
the front. This airmass will scour out the tropical airmass that
has been over the area and lower PWATs to around an inch and
potentially below an inch. This will confine rain chances to
north-central FL for Tuesday and Wednesday due to the proximity to
the frontal boundary and the best moisture. High temperatures will
rise into the upper 80s to low 90s. Overnight lows will dip into
the mid-upper 60s inland to the low 70s for north central FL and
areas near the coast.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 130 PM EDT Mon Aug 25 2025
Moisture and rain chances gradually return for the latter half of
the week as high pressure lifts to the northeast and a parade of
upper shortwaves stream across the region. Generally easterly flow
will shift the Atlantic sea breeze well inland with the sea breeze
collision likely along the I-75 corridor in the late afternoons
into evenings. PWATs will increase back to 1.8-2+ inches with the
potential for heavy rainfall. WPC highlighted SE GA in a Marginal
(level 1 of 4) risk for excessive rainfall for Friday. High
temperatures will cool slightly into the weekend, with highs being
near and just below the seasonal average.
&&
.AVIATION...
(12Z TAFS)
Issued at 750 AM EDT Mon Aug 25 2025
A few brief LIFR conds at inland TAF sites of JAX/GNV/VQQ this
morning until 13Z, otherwise expect VFR conds through the rest of
the morning hours, then diurnal heating and lingering moisture in
the Westerly flow ahead of approaching frontal boundary should be
enough to kick off scattered showers and isolated thunderstorms by
18Z and have added a PROB30 group for potential TSRA at all NE FL
sites for possible MVFR conds from 20-02Z ahead of the frontal
boundary and hope to fine tune this timing in the 18Z TAF cycle.
Convection chances should dwindle by 02-04Z with leftover VFR
clouds with the frontal passage tonight and light and variable
winds, with likely the usual patchy MVFR fog chances at VQQ
towards morning in the 07-11Z time frame, but will depend on the
amount of dry air and mixing the frontal boundary brings in.
&&
.MARINE...
Issued at 220 AM EDT Mon Aug 25 2025
Westerly flow around 10 kt at this time with a left over diffuse front
over the region. Another sfc cold front will move into the area
waters later tonight. No headlines required at this time. Seas
remain elevated due to long period east-northeast swells at 3-4
ft. The front will move south of the area Tuesday and stalling mid
week. The front lifts back northward by the end of the work week.
This front may then boost rain chances back up Friday-Saturday.
Rip Currents: Moderate to high rip current risk at area beaches,
with swells of about 3+ feet for northeast FL beaches. May need
additional headlines for Tuesday, but uncertain on the
persistence of the swells.
&&
.HYDROLOGY...
Issued at 200 AM EDT Mon Aug 25 2025
Locally heavy rainfall possible today with amounts of 3+ inches
in isolated spots for northeast FL. This threat is primarily over
the St Johns River Basin area.
As far as the tidal water levels, stations in the St Johns River
Basin and along the Atlantic coast have reached action stages,
roughly in the 1.0 to 1.5 ft MHHW range. This has been largely due
to the recent new moon. Current forecast guidance shows that peak
water levels will trend downward the next couple of days so no
headlines are required.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 90 66 89 / 0 0 0 0
SSI 71 90 73 87 / 20 0 0 10
JAX 71 92 70 89 / 30 10 0 20
SGJ 73 91 73 89 / 30 20 10 30
GNV 71 93 69 92 / 30 20 10 30
OCF 72 91 71 91 / 20 60 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ124-125-138-
233-333.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 25, 2:42 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Mon Aug 25 2025
GAZ165-264-252015-
Northeastern Charlton GA-Inland Camden GA-
342 PM EDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CAMDEN AND
NORTHEASTERN CHARLTON COUNTIES THROUGH 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 8 miles east of Race Pond, or 10
miles north of Folkston, moving southeast at 15 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of west central Camden
and northeastern Charlton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3099 8204 3105 8201 3100 8179 3087 8191
TIME...MOT...LOC 1941Z 311DEG 13KT 3098 8199
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Aug 25, 3:16 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Mon Aug 25 2025
GAZ165-264-252045-
Northeastern Charlton GA-Inland Camden GA-
416 PM EDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CAMDEN COUNTY
THROUGH 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles west of Woodbine, moving
southeast at 10 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Woodbine and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 8192 3098 8186 3095 8168 3086 8169
3079 8179
TIME...MOT...LOC 2016Z 293DEG 8KT 3094 8184
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Aug 25, 3:33 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Mon Aug 25 2025
FLZ024-124-GAZ165-166-252130-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
433 PM EDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND
SOUTHWESTERN CAMDEN COUNTIES THROUGH 530 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Kings Ferry, or 7 miles west of
Kingsland, moving southeast at 15 mph.
HAZARD...Landspouts and wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3073 8191 3091 8184 3085 8158 3072 8154
3062 8171
TIME...MOT...LOC 2033Z 296DEG 12KT 3079 8179
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Aug 25, 3:52 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
452 PM EDT Mon Aug 25 2025
FLZ024-124-GAZ165-166-252130-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
452 PM EDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND SOUTH
CENTRAL CAMDEN COUNTIES THROUGH 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Kingsland, moving southeast at
15 mph.
HAZARD...Landspouts and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, and Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3073 8175 3081 8172 3078 8150 3068 8153
3062 8159
TIME...MOT...LOC 2051Z 295DEG 15KT 3073 8166
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KBHeavy Rain, Camden
- When
- August 25, 3:59 PM EST to 4:59 PM EST
- Where
- Camden County, 1.38 mi S of Scotchville
- Reported by
- Public
- Coordinates
- 30.750, -81.620
A personal Weather Station Osprey Cove PVH - KGASTMAR22 reported 2.68 inches of rainfall during the past hour.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 25 to 28, 20253 deaths · 3 events
- Flash Flooding and Damaging Winds in California, August 25, 20251 injured · $4.5 million · 56 kt wind · 16 events
- Flash Flooding in Utah, August 25 to 28, 2025$535,000 · 9 events
- Flash Flooding and Flood in Arizona, August 25, 2025$105,000 · 57 kt wind · 42 events
- Flash Flooding and Damaging Wind in California, August 25 to 26, 2025$65,000 · 65 kt wind · 7 events
- Debris Flows and Flooding in California, August 25 to 26, 2025$1,000 · 66 kt wind · 17 events
- Flash Flooding and Dust Storm in Arizona, August 25, 2025$12,000 · 58 kt wind · 10 events
- Flash Flooding in Colorado, August 25, 20255 events
- Flash Flood and Debris Flows in California, August 25 to 26, 20255 events
- Flash Flood and Debris Flows in Nevada, August 25, 20254 events
- Heavy Rain in Florida, August 25, 20254 events
- Flash Flooding in Kansas, August 25, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285798.